Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 479, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 24, 2000, 2:45 PM CDT for Jackson County, Madison County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2000, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 24, 2000, 3:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Jackson County, AL, Madison County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 241946 SVRBHM ALC071-089-242015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MADISON COUNTY IN NORTH CENTRAL ALABAMA JACKSON COUNTY IN NORTHEAST ALABAMA * UNTIL 315 PM CDT * AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES WEST OF SKYLINE TO GURLEY...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...SCOTTSBORO ...OWENS CROSSROADS...AND NEW HOPE. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW! FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 11:00 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 24, 11:00 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1100 AM CDT THU AUG 24 2000 CLOUD LINE (APPARENT OUTFLOW) EVIDENT ON MORNING VISIBLE PICTURES OVER NORTHEAST ALABAMA VICINITY GADSDEN DROPPING SOUTHWARD WITH MORE PRONOUNCED OUTFLOW/CONVECTIVE ACTIVITY DROPPING SOUTHEASTWARD FROM WESTERN TENNESSEE TOWARD NORTH ALABAMA. WITH NORTHWEST FLOW ALOFT ACROSS AREA BELIEVE THESE BOUNDARIES WILL HELP TO TRIGGER/FOCUS CONVECTION THIS AFTERNOON AND EVENING ACROSS NORTHERN SECTIONS. WILL BUMP POPS UP TO GOOD CHANCE TENNESSEE VALLEY THIS AFTERNOON AND TO CHANCE BIRMINGHAM/ANNISTON/TUSCALOOSA AREAS THIS AFTERNOON/EVENING. NO OTHER MAJOR CHANGES OTHER THAN NORMAL COSMETIC TOUCH/UPS. .BHM...NONE.
In the hours before
Special weather statement, Aug 24, 1:15 PM CDT, 1 hour 30 minutes before
ALZ001>038-040>050-242300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT THU AUG 24 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN UPPER LEVEL IMPULSE OVER TENNESSEE...WILL MOVE INTO NORTH ALABAMA THIS AFTERNOON AND EVENING. THE AIRMASS OVER NORTH AND CENTRAL ALABAMA IS MODERATELY UNSTABLE...AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS...AND INTENSIFY...AS THE AFTERNOON PROGRESSES. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LIMITS...AND THE STORM PREDICTION CENTER HAS PLACED MUCH OF NORTH ALABAMA...GENERALLY NORTH OF A TUSCALOOSA...TO BIRMINGHAM...TO ASHLAND LINE...IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE ACTIVITY WILL LIKELY CONTINUE INTO THE EVENING HOURS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN NORTH ALABAMA SHOULD REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 31 min |
| Aug 24, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 28 min |
| Aug 24, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 35 min |
| Aug 24, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.